The walking SILENT SUCKERS of Synthroid, Levoxyl & Levothyroxine treatment

It would make an incredible horror movie. The plot: stunningly convince at least hundreds of millions of individuals worldwide that what has always been obvious, isn’t. That leaves only look green because of alien filters in your eyes. That ripe apples fall because water pulls them down. That fire doesn’t really burn your skin; it’s just your imagination.

And about hundred more schizophrenic ying yangs. Because if those in authority say so, it must be so.

But the horror movie is a reality, and I see it EVERY TIME I come into contact with people and the subject of my thyroid advocacy comes up.

Like today. A couple saw my book and struck up a conversation. She was on Synthroid; he was on Levoxyl. They had each been on their T4-only treatment for 12 and 14 years respectively, felt their hypo was perfectly treated, believed their doctors…and were now dealing with other problems: his rising cholesterol, her depression, his fatigue, and her weight gain. BUT OF COURSE, THOSE HAVE NOTHING TO DO WITH THEIR T4-ONLY TREATED HYPOTHYROID AND SOME OF IT IS THEIR OWN FAULT…leaves aren’t really green, water makes ripe apples fall, and fire doesn’t really burn.

It just struck me. And it’s struck me before. There’s just a LOT of SILENT SUCKERS walking around. I was one; my mother was one; and there are obviously millions out there, still walking around trying to live with the side effects of a treatment that their doctors say are NOT caused by their thyroid.

Sad.

(Has your cholesterol and other lipids improved since you switched to Armour and raised without using the TSH? Your story of success is welcome on the blog post below!)

61 Responses to “The walking SILENT SUCKERS of Synthroid, Levoxyl & Levothyroxine treatment”

  1. Artrisha

    In 2005, after I gained 60 lbs in 4 months WHILE RUNNING 8 MILES 5 TIMES PER WEEK & wanting to tell people exactly where to go when they said hello to me I was dx hypothyroid & put on levothyroxine. Within a year I was at an endo as my #’s were not good. He dx me Hashimoto’s, changed me to Levoxyl & nothing changed. I wasted 6 years doing that & had the added gifts of going bald, bleeding out my entire volume of blood every month in agony, being able to force my eyes to stay open a whole 4 hours of each day, possibly tolerating people, now & then, my cholesterol began to rise (I had always frustrated my husband with excellent #’s no matter what I ate), along with a list of other ‘issues’. I also lost the ability/will to run. I LOVED to run. I couldn’t run & why would I even waste my time, I still got fatter. During those years my dr said, you could starve yourself & you won’t lose weight with this disease. My mother told me that was crap & I should be exercising. Oh but what I could stay awake to exercise! I fired the endo in 2012. I have begged my GP for 2 years to let me try Armour. She won’t give it to me. Finally, I felt so AWFUL & was sick of the days that I felt like I wanted to kill myself so I took myself off of my anti-depressant (it took me 3 tries during 3 years to get off without having it make me insane, so BE CAREFUL if you do that! I just couldn’t get my GP to help me). Then fall of 2012 I weaned myself from the Levoxyl. My TSH is 23.33. It’s too high, but I don’t care. I feel GOOD! I’m awake & happy! I’m still fat & bald & have no sex drive, but this is a big improvement! I hope to find a dr that will prescribe Armour someday. My roadblocks are 1. I live in rural SW Kansas, the nearest mall is 3 hours away, & 2. I have 3 children with celiac disease & severe nutrient deficiencies, food allergies & asthma (& of course, those drs are all 3+ hours away). There is no money for me to see a dr at this time. I’m just hoping maybe someday…..

    Reply
  2. Margaret

    I’ve been taking Synthroid for 2 years now, my Endocrinologist refused to take me off of it and kept increasing the dosage. I never before and/or after taking Synthroid gain or lose weight and was never overweight. However, the medication made me so severely sick, no energy, couldn’t eat without losing it, no energy, bad eyesight, pretty much bed ridden. Recently, started to lose so much weight that I dropped to 109 pounds and also developed vertigo. It was a hard thing to take, but my doctor finally decided to try something else when she saw me so sick. She picked a thyroid medication that was so expensive, that I demanded to try Armour. I looked on the website for Armour and found so many people who had been on Synthroid and changed to Armour. They all stated that it was an immediate relief. I was doubtful that this would be a fast reaction. However, today I took my first dose of Armour, and it is true. I feel like a different person. My question is; why do doctors insist on a horrible drug like Synthroid and won’t believe you when you are so very sick. My endocrinologist was wanting me to go to a counselor for mental problems. Thank God I finally made it happen.

    Reply
  3. Michelle johnson

    I am having hives and achyness all over. My doctor started me off on 15mg of armour. I’ve had hoshimotos disease for 6 yrs. and have been on lethothyroxin, different doses until I couldn’t take my symptoms anymore so switched to a naturopath. 1st week was good but then I was informed if I started too low it could be damaging. So I asked her if I could increase and she had to count how long id been on it, not going off my symptoms, which I was very hypo. Tired all the time depressed anxious wasn’t sleeping ect. She agreed to raise it to 30mg. I’ve been on 30mg for 4weeks and then started feeling bad, really bad and I moved to California and had to have phone appt. with her for previous lab results(hormones) asked if I could increase my armour and she said it would be dangerous and she can’t prescribe in Cali as she is only authorized to prescribe in Oregon . So I was feeling so bad, started getting hives going back to how I felt before I started on armour so I increased it to 60mg. Still having hives. My question is, how fast is too fast and what is a normal does? I was taking levothyroxin .100mcg and was feeling very hypo.
    Thank you

    Reply
  4. Bren

    Synthroid must be a precursor for “Chemotherapy” . This drug did more havock than help for my hypothyroidism. Diagnosed In March with TSH at 6.9. Saw an Internest In June 2015 and he prescribed .025 mlg of Synthroid. By October 2015 I noticed my hair texture changing to fine and very soft. By the later part of October I was losing hair by the tons!!! On Nov. 14, 2015 I asked myself, “This is just wrong…wrong…wrong.” I stopped taking it that day and noticed an improvement within 3 days. My GP is a joke….I told him I went off of Synthroid by myself and he said that was fine??? I saw a Natropath Dr. On Nov. 19, 2015 and my TSH level shows 5.7 and continue to take thyroid support supplements, rice protein powder 2 a day, and other healthy supplements. I am not sure what other treatment can be recommended at this stage. I have given up total hope with the Medical Profession as they don’t give a damn!! My hair is very dry/brittle and I use shampoo for dry hair on it. I just hope my hair loss returns as I had beautiful thick long hair.

    Anyone else with a similar story……….please share.

    Bren

    Reply
  5. Corina Marches

    Hello! Im 66 and have been on Synthroid for years. I have Hashimoto’s.

    April this year My TSH was 0.04 and FT4 1.70. This test was done after an increase in dose from 150 mcg to 175 mcg.

    Now I’m on 150 alternating every other day with 175mcgs . I feel terrible with this funny-strange-no-taste -dry feeling in my mouth…. as well as this strange-dry-ultra-smooth feeling to my fingers. Can’t loose weight in spite of exercising 45 min/day. Antidepressants don’t seem to help.

    Anyway… I’ve taken antidepressants most of my life and I’m grad reducing my dose so I can get off of them as well as stopping low doses of pain medicine. I’ve read stop the thyroid madness so good to know

    Also I’ve ordered 23 and me and as soon as I get results end of June… I will go to a naturopath. In the meantime I’m getting set up with a endocrinologist in Seattle who I’ve heard is more progressive. I just don’t know if I can wait to make changes. I feel like lowering the thyroid dose on my own. This is a transition and I don’t want to do things too fast.

    Anyway…Has any one had the mouth taste/hand finger sensations that I described above?

    Thanks Ya All!

    Reply

Leave a Reply